Okay, so I have a few new readers to the blog now and I am hearing from some of you that you are not aware of all your options out there. If you have psoriasis and you think you may have psoriatic arthritis, PLEASE talk to your doctor about what treatments are available to you! A regular medical doctor or a dermatologist can help you find topical medications that control psoriasis plaques, but they will most likely want to refer you to a Rheumatologist, especially if the condition is serious.
There are many options out there to help with this disease. If you think this is something you may have, I urge you to be proactive and speak to your doctor about it. Do not let them brush off your symptoms or simply tell you take some Tylenol (or Ibuprofen) and it will be better. Those things may help temporarily, but I know from experience that over-the-counter and even prescription meds can stop working after a time. I was told at one point to take Aleve (or the generic naproxen sodium) "until it stops working or you have to take more than what you're taking now (4 pills per day). Then we will see about getting you on something different." At the time I was not as savvy about researching things and knowing what my options were, nor did I do a good job of speaking up for myself and making sure my doctor understood how my condition really affected me. Due to this, I went almost 10 years from the onset of my symptoms to an actual diagnosis and finding some real help. I can not tell you where I would be if I had gotten help sooner, but I can tell you that I do not think YOU should wait so long to get answers.
The National Psoriasis Foundation is a fabulous resource you can use to find out about this disease and decide exactly what you should tell your doctor. Their website is http://psoriasis.org and this specific page http://psoriasis.org/NetCommunity/Page.aspx?pid=324 will give you more information about psoriatic arthritis.
If I can be of any assistance or answer any questions, please feel free to comment below or e-mail me.